• roanokebill roanokebill
    January 29, 2011
    Does Metformin Cause Constipation
    roanokebill roanokebill
    January 29, 2011

    I have been taking 1000 mg Metformin with supper for diabetes.  The last refill the dr changed the instructions to bedtime.  I have tried taking the Met at that time but without food. About the same time I started having some loose bowels then constipation. I noticed today the label said take with food.  Does this make a difference?

    READ MORE

FROM OUR EXPERTS

  • Cort
    Health Guide
    January 29, 2011
    Cort
    Health Guide
    January 29, 2011

    Make sure you take it with food. Whether taken with food or not Metformin can cause constipation. You might try drinking more water, eating more fiber (vegetables, whole grains), taking psyllium seed fiber and walking regularly. Each of those can help.  Of course, there is always the laxative option but it's best to try the others first. Good luck. 


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.